By Topic

A new upper bound for error-correcting codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

By refining Hamming's geometric sphere-packing model a new upper bound for nonsystematic binary error-correcting codes is found. Only combinatorial arguments are used. Whereas Hamming's upper bound estimate for e -error-correcting codes involved a count of all points \leq e Hamming distance from the set of code points, the model is extended here to include consideration of points which are > e distance away from the code set. The percentage improvement from Hamming's bounds is sometimes quite sizable for cases of two or more errors to be corrected. The new bound improves on Wax's bounds in all but four of the cases he lists.

Published in:

IRE Transactions on Information Theory  (Volume:8 ,  Issue: 3 )